MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CHIKAI 008; NEUROVASCULAR GUIDE WIRE

ASAHI INTECC CO., LTD. CHIKAI 008; NEUROVASCULAR GUIDE WIRE
Catalog Number WAIN-CKI-008-200
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation could not be performed because the affected device was discarded by the user facility.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and outcome of manufacturing records review, it was presumed that anatomical conditions had likely contributed to the reported tip separation.Due to tortuous vessel, bending stress generated with wire manipulation would localize and therefore exceed the product design limit, leading the wire tip to be fractured.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip.Otherwise, the guide wire may be damaged and/or vessel trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.[malfunction and adverse effects] ~ damage such as separation.
 
Event or Problem Description
It was reported that the tip of an asahi chikai 008 guide wire broke off in the radicular artery during a spinal arteriovenous fistula (dural avf) embolization.The guide wire was advanced to the radicular artery via the t10 intercostal artery in order to deliver a microcatheter.When the guide wire was pulled back though the microcatheter without resistance, a distal 1-2 cm of the guide wire tip became detached inside the t10 radicular artery.The separated tip was not retrieved.There was no harm to the patient associating with this event.

Brand Name
CHIKAI 008
Common Device Name
NEUROVASCULAR GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key12879758
Report Number3003775027-2021-00190
Device Sequence Number17231636
Product Code MOF
UDI-Device Identifier04547327098120
UDI-Public(01)04547327098120(17)240229(10)210315A28A
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K141751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue NumberWAIN-CKI-008-200
Device Lot Number210315A28A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2021
Initial Report FDA Received Date11/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age40 YR
Patient SexFemale
Patient EthnicityHispanic